|Papilledeam and HIV +, Please Help Soon
Nov 3, 2003
I am HIV+, for one year, #'s are great, CD4 1020, VL undectable and I have always had great #'s and have never been sick with anything (yes, I have written here before). My question today is this, I just came home from my eye doctor and he found that I had Papilledema in both eyes, worse in the left eye. I have not told him that I am HIV+, should I at this point? Do you know if that could have anything to do with my HIV status. I have tried to search your site but nothing is coming up for Papilledema. I go to a retina surgeon next weekend and need to know if I should tell them, in case they are related. I have never told my eye doctor, out of fear of being treated different, as well as, I know half of his staff and don't need them to know. Thanks for you help and your outstanding work!!!!!!!!!!!!!!!!!!!
Response from Dr. Pierone
Papilledema is an eye finding that is potentially serious. It has a variety of potential causes, but the most worrisome association is with elevated intracranial pressure. This is a build up of pressure inside the skull. Again, a number of different conditions can produce papilledema. My suggestion is that let your primary HIV doctor know what is going on (you probably have already). An MRI scan of the brain will be ordered as a starting point and further evaluation depending on your exam. Good luck and let us know how things turn out.
WHAT HAPPENED to 10 YEARS POZ BEFORE TAKING MEDS?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.